Idaho, 2018Funnel Cloud in Idaho, June 9, 2018
June 9, 2018 · NWS OTX · 1 event in 1 county or zone
During the afternoon of June 9th scattered convective showers developed over north Idaho. A weak and short lived funnel cloud formed near Rathdrum.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of June 9th scattered convective showers developed over north Idaho. A weak and short lived funnel cloud formed near Rathdrum. Radar indicated some minor convective showers in the area but no rotational signatures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 1:19 PM PST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 9, 1:19 PM PST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
219 PM PDT Sat Jun 9 2018
.SYNOPSIS...
A recent cold front will continue much cooler, showery, breezy
weather with isolated thunderstorms possible. The cool, breezy
unsettled weather is expected to continue through the weekend. A
drying and warming trend will arrive with the new work week,
before some shower chances return later in the week.
&&
.DISCUSSION...
Tonight: Soggy conditions will continue around extreme eastern
Washington and the Idaho this evening as a slow moving cold front
pushes into Montana and the parent upper low settles over the
Pacific northwest. A half to a third of an inch of rain from this
system was recorded Pullman/Moscow and surrounding areas within 40
miles. Farther north about one or two tenths but still pretty wet.
Colder air will continue to poor into the region from the west
dropping snow levels around 4500 feet along the Cascades however
with passing showers no accumulation would be expected. Showers
will continue in the Panhandle overnight but afternoon and early
evening instability will pop up some showers elsewhere in the
Basin and northern mountains of Washington. The best instability
looks to be along the Canadian border so a few lightning strikes
will be possible until the sun sets. TC
Sunday through Saturday: After some showery weather early this
week the Inland NW dries out, before additional shower chances
return for the second half of work week. Models continue to
disagree over the details out that far. However the shower threat
may not be enough to change plans. First Sunday to Monday an
upper trough continues to shift through. The cool, unstable
airmass will keep the shower and thunderstorm risk in the
forecast. Sunday will see the best chances, especially in the
afternoon and around the mountains. Monday the risk starts to
shift to the north and eastern mountains. Expect breezy
conditions peaking Sunday, especially over the unsheltered
Columbia Basin, Spokane area and Palouse. Speeds around 15-20 mph
with gusts between 25-35 mph will be possible. The sheltered
mountains valleys will see comparatively lower speeds. Winds
decrease somewhat Monday, but it still looks breezy.
From Tuesday to Wednesday drier weather takes hold as a ridge
builds in. The exception will be toward the Cascades Wednesday as
a system pushes toward the coast and brings some shower threat
again. Look for increased middle to high clouds throughout the
region going into Wednesday too. Temperatures will be push back
toward seasonal averages or slightly above.
For Wednesday night through Saturday the next trough moves
inland. This will renew shower chances. The best risk will be
Thursday and around the mountains, but the valley and basin
locations will at least see a slight risk. Model disagreement
degrades confidence in coverage and timing as some shift the
trough trough quickly, drying the area out by Saturday. Others
hold the trough in place. It may not be enough to alter plans,
but it should be monitored. Temperatures will dip again closer
to or slightly below normal. /J. Cote'
&&
.AVIATION...
18Z TAFS: A very moist air mass with a slow moving cold front will
produce MVFR conditions and temporary, localized IFR conditions
around and at KGEG, KSFF, KCOE, and KPUW TAFs. KEAT and KMWH will
generally be dry and VFR. CIG and VSBY Conditions will be highly
variable through 03Z as post-frontal convection showers are added
during the period. Slow drying will occur overnight however stratus
will likely be present despite increasing post-frontal winds. Rain
showers will diminish after 03Z. Westerly winds after 14Z will be
stronger and more persistent on Sunday. TC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 45 57 41 64 42 72 / 50 30 20 10 0 0
Coeur d'Alene 44 56 39 63 41 72 / 80 50 40 20 0 0
Pullman 42 56 40 61 41 71 / 60 30 30 10 0 0
Lewiston 47 63 46 68 45 79 / 50 30 20 20 0 0
Colville 46 59 39 67 40 74 / 60 50 30 20 10 0
Sandpoint 45 56 38 61 38 70 / 80 50 50 20 10 0
Kellogg 41 52 38 58 40 69 / 80 70 60 20 0 0
Moses Lake 48 66 42 72 44 78 / 10 30 10 0 0 0
Wenatchee 50 64 45 71 47 76 / 10 20 10 0 0 0
Omak 48 65 41 71 43 76 / 30 30 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 9, 1:33 AM PST, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
233 AM PDT Sat Jun 9 2018
IDZ001>004-026-027-WAZ031>038-041>044-100945-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
233 AM PDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
Funnel Cloud, Kootenai
- When
- June 9, 3:05 PM PST to 3:15 PM PST
- Where
- Kootenai County, 3.47 mi NE of Post Falls
- Reported by
- Public
- Coordinates
- 47.750, -116.890
A member of the public photographed a weak funnel cloud near Rathdrum. The funnel cloud quickly dissipated.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Iowa, June 9 to 10, 2018$704,000 · 1.75 in hail · 33 events
- Flash Flooding and Flooding in Iowa, June 9 to 10, 2018$930,000 · 2.5 in hail · 24 events
- Lightning Strike in Florida, June 9, 20181 injured · $1.0 million · 1 event
- Flash Flood and Damaging Winds in Virginia, June 9, 2018$1.0 million · 50 kt wind · 8 events
- Flooding in Iowa, June 9 to 15, 2018$950,000 · 5 events
- Flash Flood and Hail in Kentucky, June 9 to 12, 2018$170,000 · 60 kt wind · 33 events
- Flash Flooding and Hail in Minnesota, June 9 to 10, 2018$395,000 · 1 in hail · 7 events
- Flooding in Virginia, June 9, 2018$200,000 · 3 events
- Flooding and Damaging Winds in Ohio, June 9, 2018$55,000 · 50 kt wind · 18 events
- Tornado and Flash Flooding in Iowa, June 9 to 10, 2018EF1 · 27 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 2018$76,000 · 50 kt wind · 6 events
- Damaging Winds in Kentucky, June 9, 20182 injured · $35,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762931.